MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD URETHRAL CATHETERIZATION TRAY WITH PLASTIC CATHETER; URETHRAL TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARD URETHRAL CATHETERIZATION TRAY WITH PLASTIC CATHETER; URETHRAL TRAY
Model Number 772514
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the yellow label on some devices stated that there was no sterile gloves in kit, which was not readily apparent to the health care professional during use.This caused the patient to be re-positioned and left to find gloves and then start the process over, hence the procedure was delayed.The patient had restricted supine positing due to spinal sacrectomy and presence of jackson-pratt drains on back.Positioning and re-positioning happened multiple times due to missing gloves in kit.Also reportedly, the kit was missing lubrication for catheter and so an additional kit had to be opened to find lubrication.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "incorrect operation".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "contents: plastic catheter, 16 fr., preconnected to closed system; collection bag (1000ml approx.Vol.); uro-prep¿ tray with: underpad, drape; povidone-iodine swabsticks (3); specimen container and label; graduated collection container; latex-free gloves (2); lubricant packet.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.1.Open csr wrap to form sterile field.2.Place underpad beneath patient, plastic side down.3.Put on cuffed gloves.4.Position drape on patient.5.Remove top tray.6.Lubricate catheter which is pre-attached to collection bag.7.Bag and catheter may be placed in basin until needed.8.Prep patient with povidone-iodine swabsticks.9.Proceed with catheterization in usual manner.10.Top tray may be placed on basin to help prevent spillage.11.Periodic observations of this system should be made to assure that urine is flowing freely." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the yellow label on some devices stated that there was no sterile gloves in kit, which was not readily apparent to the health care professional during use.This caused the patient to be re-positioned and left to find gloves and then start the process over, hence the procedure was delayed.The patient had restricted supine position due to spinal sacrectomy and presence of jackson-pratt drains on back.Positioning and repositioning happened multiple times due to missing gloves in kit.Also reportedly, the kit was missing lubrication for catheter and so an additional kit had to be opened to find lubrication.

Brand Name
BARD URETHRAL CATHETERIZATION TRAY WITH PLASTIC CATHETER
Common Device Name
URETHRAL TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11333260
Report Number1018233-2021-00538
Device Sequence Number935133
Product Code KOD
UDI-Device Identifier00801741030444
UDI-Public(01)00801741030444
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number772514
Device Catalogue Number772514
Device Lot NumberNGES0667
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;